Alert archive / North Dakota / Special Weather Statements in 2016

Special Weather Statement, NWS Grand Forks, ND

June 22, 2016Sargent County, North Dakota

NWS Grand Forks, ND issued this special weather statement at Jun 22, 2016, 3:13 AM CDT for Sargent County, North Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2016, 3:13 AM CDT (08:13 UTC)
Expired
Jun 22, 2016, 3:45 AM CDT
In force
32 min
Issued by
NWS Grand Forks, ND

County Sargent County, ND

The radar

The Aberdeen radar (KABR), 76 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

381 
WWUS83 KFGF 220813
SPSFGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
313 AM CDT WED JUN 22 2016
 
NDZ052-220845-
SARGENT ND-
313 AM CDT WED JUN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SARGENT COUNTY UNTIL
345 AM CDT...

AT 312 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STRAUBVILLE TO NEAR
COLUMBIA...AND MOVING SOUTHEAST AT 60 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BRAMPTON AROUND 315 AM CDT. 
  HAVANA AROUND 325 AM CDT. 

LAT...LON 4593 9801 4624 9801 4594 9733
TIME...MOT...LOC 0812Z 312DEG 62KT 4607 9783 4567 9824 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 21, 11:45 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 21, 11:45 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1145 PM CDT TUE JUN 21 2016

.UPDATE...
Issued at 1137 PM CDT Tue Jun 21 2016

Thunderstorm activity in central and western ND doing about as
expected with severe cells diminishing in number and activity
developing southeastward in a broad but intense 850 mb warm
advection zone into northern and eastern Iowa. Meanwhile more
showery/light rain weather moving into north central ND and this
will be the activity that moves east overnight into Wednesday
morning into the northern half of the RRV and northwestern
Minnesota. Activity will continue to move into a drier airmass as
it moves east and thus continued diminishing trend expected but
still some light rain showers moving into nrn RRV late tonight/Wed
AM. Main sfc low and energy shifts south and southeast Wednesday
at the sfc-850 mb level. 500 mb upper trough weakens some as it
moves thru northeastern ND and northwestern MN but still enough
moisture for some showers at times over the fcst area.

UPDATE Issued at 705 PM CDT Tue Jun 21 2016

Tweeked pops a bit to get rid of some spurious ones. overall idea
is for northeastern Montana into southwestern North Dakota to
continue to develop and move southeast. More general showers and
thunderstorms currently in srn Saskatchewan will move east-
southeast and into northeastern North Dakota later tonight. Going
fcst has this general idea as well as social media messaging.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 353 PM CDT Tue Jun 21 2016

Water vapor loop indicated upper level ridge over the western
Dakotas. Upper level trough was over southern ALTA and was moving
east about 40 knots. Upper low forecast to move across the area
on Wed and produce showers and thunderstorms.

Satellite continues to show a band of mid level clouds above 13
thousand ft over the southern zones. Good low level moisture
transport northward is expected mostly over the ND side for tonight
and Wed. Moisture axis shifts southeast on Wed.  Marginal risk of
severe storms over the far western zones overnight. Main threat will
be hail and wind. Storms over MT are expected to move east/southeast
and across the western zones late tonight. POPs were adjusted.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 353 PM CDT Tue Jun 21 2016

Wednesday night through Tuesday...SFC high pressure will bring a
drier stable airmass to the area for Thursday and Thursday night.
South winds begin early Friday with increasing moisture advection
and instability bringing a thunderstorm chance to the region Friday
PM into Saturday morning. Given the combination of instability
combined with approaching strong short wave energy and bulk shear
strong to severe storms are expected...see SPC day 4 and 5 outlook
for more info. By Sunday short wave occludes in S Manitoba and may
bring showers southward in wraparound PCPN band to the northern
third of the FA. These showers will linger in the east into the
first half of Monday. Temperature wise this will cool the northern
plains from the 80s expected Friday and Saturday in the east to the
cooler less humid airmass for Sunday through Tuesday with highs
in the 70s and lows in the mid 50s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1137 PM CDT Tue Jun 21 2016

Area of showers moving east into eastern ND with a few
thunderstorms skirting Devils Lake and maybe Fargo through 12z.
Otherwise mid and high level moisture as airmass below 700 mb is
very dry. Sfc winds generally to east. As low passes by Wednesday
winds to turn a bit northerly esp at DVL and this may bring down a
period of MVFR cigs but otherwise latest trends is to keep cigs
Wednesday VFR. Showers at times.

&&

.FGF Watches/Warnings/Advisories...
ND...None.
MN...None.
&&

UPDATE...Riddle
SHORT TERM...Hoppes
LONG TERM...JK
AVIATION...Riddle
Hazardous weather outlook, Jun 21, 6:26 AM CDT, 20 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
626 AM CDT TUE JUN 21 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-221130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
626 AM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY. A LOW
PRESSURE SYSTEM WILL MOVE INTO CENTRAL AND EASTERN NORTH DAKOTA
LATE THIS EVENING AND MAY PRODUCE SOME STRONG, OR AN ISOLATED
SEVERE, THUNDERSTORMS WEST OF THE VALLEY AFTER MIDNIGHT. THE
SYSTEM WILL MOVE ACROSS THE REGION ON WEDNESDAY AND SCATTERED
THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF THE THUNDERSTORMS IS POSSIBLE LATE FRIDAY NIGHT
THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH
THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SPEICHER

In the hours before

Special weather statement, Jun 22, 3:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
313 AM CDT WED JUN 22 2016

NDZ052-220845-
SARGENT ND-
313 AM CDT WED JUN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SARGENT COUNTY UNTIL
345 AM CDT...

AT 312 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STRAUBVILLE TO NEAR
COLUMBIA...AND MOVING SOUTHEAST AT 60 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BRAMPTON AROUND 315 AM CDT.
  HAVANA AROUND 325 AM CDT.

LAT...LON 4593 9801 4624 9801 4594 9733
TIME...MOT...LOC 0812Z 312DEG 62KT 4607 9783 4567 9824

Nearby

Special Weather Statements in North Dakota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.